MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. ESPOCAN®; SPINAL EPIDURAL ANESTHESIA

B. BRAUN MEDICAL INC. ESPOCAN®; SPINAL EPIDURAL ANESTHESIA
Catalog Number 333192
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).Although it was confirmed that the device is not available for further evaluation, the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: patient arrived to labor and deliver for c-section.Epidural catheter tip broke off during placement.The patient received an epidural catheter; catheter not believed to be in a functioning position.Upon removal, the catheter broke and 7.5 cm was retained.A neurosurgical consult did determine that no surgical intervention was required at this time.No injury reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).No sample was returned for evaluation.Further investigation of the complaint is not possible without a sample.A review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.While we are unable to confirm the reported defect, we will maintain this report for future reference, and continue to monitor other reports for similar occurrences.If a sample and/or any additional pertinent information becomes available, a follow-up will be submitted.

Brand Name
ESPOCAN®
Common Device Name
SPINAL EPIDURAL ANESTHESIA
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
MDR Report Key8037444
Report Number2523676-2018-00092
Device Sequence Number1498902
Product Code OFT
UDI-Device Identifier04046964179266
UDI-Public04046964179266
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Catalogue Number333192
Device Lot Number0061615216
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/22/2018
Supplement Date Received by Manufacturer10/22/2018
Initial Report FDA Received Date11/05/2018
Supplement Report FDA Received Date12/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1